MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did find one similar report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the device was delivered per ifu and failed to seal.Manual pressure was held following failure and hemostasis was achieved.It was reported that the patient condition was stable.It was reported that the procedure outcome was successful.Additional information was received on 9/11/2017: it was reported that the blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the actual device evaluation and the completed investigation.One 6f angio-seal vip was returned for evaluation.The locator, hemostasis sheath and the hub of carrier tube assembly was returned.The carrier tube was cut and only the hub was returned.The remaining portion of the carrier tube or anchor or suture was not returned.The carrier tube hub was disassembled and the tensioner hub frame was found to have excess blood like substances coating on it.The end on the cut suture was analyzed under the microscope, and it was determined that it was a blade cut.It is likely that the device was manually cut near the carrier tube hub to remove the device from the operation site.The exact cause of the event is unable to be determined with the available information but since all the turns of the suture were intact within the suture hub and there was excessive blood like substance found on the tensioner frame, it is likely that suture lock up was the cause of the adverse event.Based on the state of the returned device, it is unable to be determined if the device was deployed as intended since the anchor and collagen were not returned.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6915010
Report Number3013394970-2017-00426
Device Sequence Number16439475
Product Code MGB
UDI-Device Identifier05414734054591
UDI-Public05414734054591
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5920099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;